MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301090
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Close (2921); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual analysis of the returned device found the sheath was torn at the distal end.The basket was found severely kinked at the distal section.Functional inspection found the basket failed to open when the handle was actuated.The unit was disassembled, and the cannula was found detached from the handle.Based on all available information, the failure of basket kinked and sheath torn at distal section could have been caused by handling and manipulation during the procedure, such as during attempts to collect the stone.The kink can then add tension force in the handle of the device, leading to the handle cannula to detach.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used in the kidney during a rigid ureteroscopy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the gemini basket was very hard to open despite several maneuvers.The procedure time was extended as another gemini basket was used to complete the procedure.There were no patient complications as a result of this event.The investigation results revealed that the sheath was torn at the distal end; therefore, this is now an mdr reportable event.

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11030359
Report Number3005099803-2020-06000
Device Sequence Number667905
Product Code FFL
UDI-Device Identifier08714729043355
UDI-Public08714729043355
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberM0063301090
Device Catalogue Number330-109
Device Lot Number0025548934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2020
Initial Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight104